Alert archive / Indiana / Flood Watches in 2013
Flood Watch 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flood watch at Jan 28, 2013, 4:12 AM EST for 39 counties in Indiana. It took effect at Jan 29, 2013, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2013, 4:12 AM EST (09:12 UTC)
- In effect from
- Jan 29, 2013, 7:00 PM EST
- Expired
- Jan 30, 2013, 4:20 AM EST
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 731 m²/s²
- 0-3 km storm-relative helicity
- 740 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417 WGUS63 KIND 280912 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 412 AM EST MON JAN 28 2013 ...HEAVY RAINFALL TUESDAY NIGHT WILL CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS. INZ021-028>031-035>049-051>057-060>065-067>072-281715- /O.NEW.KIND.FA.A.0002.130130T0000Z-130130T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 412 AM EST MON JAN 28 2013 ...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY... CLINTON...DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE... HAMILTON...HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON... JENNINGS...JOHNSON...KNOX...LAWRENCE...MADISON...MARION... MARTIN...MONROE...MONTGOMERY...MORGAN...OWEN...PARKE... PUTNAM...RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE... TIPTON...VERMILLION...VIGO AND WARREN. * FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING * VERY HEAVY RAINFALL WILL OCCUR TUESDAY NIGHT AS A STRONG COLD FRONT MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES ARE POSSIBLE TUESDAY NIGHT AND MAY CAUSE FLOODING IN SOME LOW LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JH
7 follow-up statements
820 WGUS63 KIND 281444 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 944 AM EST MON JAN 28 2013 ...HEAVY RAINFALL TUESDAY NIGHT WILL CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS. INZ021-028>031-035>049-051>057-060>065-067>072-282245- /O.CON.KIND.FA.A.0002.130130T0000Z-130130T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 944 AM EST MON JAN 28 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING * VERY HEAVY RAINFALL WILL OCCUR TUESDAY NIGHT AS A STRONG COLD FRONT MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES ARE POSSIBLE TUESDAY NIGHT AND MAY CAUSE FLOODING IN SOME LOW LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
646 WGUS63 KIND 282001 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 301 PM EST MON JAN 28 2013 ...HEAVY RAINFALL TUESDAY NIGHT WILL CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS. INZ021-028>031-035>049-051>057-060>065-067>072-290415- /O.CON.KIND.FA.A.0002.130130T0000Z-130130T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 301 PM EST MON JAN 28 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING * VERY HEAVY RAINFALL WILL OCCUR TUESDAY NIGHT AS A STRONG COLD FRONT MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES ARE POSSIBLE TUESDAY NIGHT AND MAY CAUSE FLOODING IN SOME LOW LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
805 WGUS63 KIND 290308 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1008 PM EST MON JAN 28 2013 ...HEAVY RAINFALL TUESDAY NIGHT WILL CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS. INZ021-028>031-035>049-051>057-060>065-067>072-291115- /O.CON.KIND.FA.A.0002.130130T0000Z-130130T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1008 PM EST MON JAN 28 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING * VERY HEAVY RAINFALL WILL OCCUR TUESDAY NIGHT AS A STRONG COLD FRONT MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES ARE POSSIBLE TUESDAY NIGHT AND MAY CAUSE FLOODING IN SOME LOW LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
890 WGUS63 KIND 290900 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 AM EST TUE JAN 29 2013 ...HEAVY RAINFALL TUESDAY NIGHT WILL CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS... .A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE AREA WILL PRODUCE WIDESPREAD RAINFALL TONIGHT. RAIN MAY BE HEAVY AT TIMES. THIS RAINFALL ON ALREADY MOIST GROUND WITH LITTLE ACTIVE VEGETATION TO IMPEDE RUNOFF WILL HAVE THE POTENTIAL TO CAUSE SIGNIFICANT FLOODING CONCERNS. INZ021-028>031-035>049-051>057-060>065-067>072-291700- /O.CON.KIND.FA.A.0002.130130T0000Z-130130T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 400 AM EST TUE JAN 29 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * FROM THIS EVENING THROUGH WEDNESDAY MORNING * VERY HEAVY RAINFALL WILL OCCUR TONIGHT AS A STRONG COLD FRONT MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES ARE POSSIBLE THROUGH EARLY WEDNESDAY AND MAY CAUSE FLOODING...ESPECIALLY IN LOW LYING AREAS...AND NEAR CREEKS...STREAMS...AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NIELD
947 WGUS63 KIND 291558 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1058 AM EST TUE JAN 29 2013 ...HEAVY RAINFALL TONIGHT WILL CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS... .A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE AREA WILL PRODUCE WIDESPREAD RAINFALL TONIGHT. RAIN MAY BE HEAVY AT TIMES. THIS RAINFALL ON ALREADY MOIST GROUND WITH LITTLE ACTIVE VEGETATION TO IMPEDE RUNOFF WILL HAVE THE POTENTIAL TO CAUSE SIGNIFICANT FLOODING CONCERNS. INZ021-028>031-035>049-051>057-060>065-067>072-300000- /O.CON.KIND.FA.A.0002.130130T0000Z-130130T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1058 AM EST TUE JAN 29 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * FROM 7 PM EST THIS EVENING THROUGH WEDNESDAY MORNING * VERY HEAVY RAINFALL WILL OCCUR TONIGHT AS A STRONG COLD FRONT MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES ARE POSSIBLE THROUGH EARLY WEDNESDAY AND MAY CAUSE FLOODING... ESPECIALLY IN LOW LYING AREAS...AND NEAR CREEKS...STREAMS... AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ DRT
145 WGUS63 KIND 300005 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 705 PM EST TUE JAN 29 2013 ...HEAVY RAINFALL TONIGHT WILL CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS... .A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE AREA WILL PRODUCE WIDESPREAD RAINFALL TONIGHT. RAIN MAY BE HEAVY AT TIMES. THIS RAINFALL ON ALREADY MOIST GROUND WITH LITTLE ACTIVE VEGETATION TO IMPEDE RUNOFF WILL HAVE THE POTENTIAL TO CAUSE SIGNIFICANT FLOODING CONCERNS. INZ021-028>031-035>049-051>057-060>065-067>072-300815- /O.CON.KIND.FA.A.0002.000000T0000Z-130130T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 705 PM EST TUE JAN 29 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * THROUGH WEDNESDAY MORNING * VERY HEAVY RAINFALL WILL OCCUR TONIGHT AS A STRONG COLD FRONT MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES ARE POSSIBLE THROUGH EARLY WEDNESDAY AND MAY CAUSE FLOODING... ESPECIALLY IN LOW LYING AREAS...AND NEAR CREEKS...STREAMS... AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ TDUD
161 WGUS63 KIND 300920 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 AM EST WED JAN 30 2013 ...WIDESPREAD AREAL FLOOD THREAT IS LESSENED... .FAST MOVING STORMS PRODUCED LESS RAINFALL THAN ORIGINALLY EXPECTED. THUS THE FLOOD WATCH IS CANCELLED. INZ021-028>031-035>049-051>057-060>065-067>072-301030- /O.CAN.KIND.FA.A.0002.000000T0000Z-130130T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 420 AM EST WED JAN 30 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. FAST MOVING STORMS PRODUCED WIDESPREAD RAINFALL OF AROUND AN INCH WITH ISOLATED HIGHER AMOUNTS. WHILE THIS MAY STILL CAUSE LOWLAND FLOODING TO DEVELOP ALONG AREA RIVERS...THE WIDESPREAD AREAL FLOOD THREAT HAS LESSENED. THUS...THE FLOOD WATCH IS CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Jan 28, 3:45 AM EST, 27 minutes earlier.
Area forecast discussion, Jan 28, 3:45 AM EST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EST MON JAN 28 2013 .UPDATE... SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 345 AM EST MON JAN 28 2013 AN ACTIVE WEATHER PATTERN WILL RESULT NEXT SEVERAL DAYS AS AN UPPER RIDGE BUILDS ALONG THE EAST COAST AND AN UPPER TROUGH MOVES FROM THE WESTERN U.S. INTO THE CENTRAL U.S. THIS WILL RESULT IN A VERY MILD SOUTHWEST FLOW ACROSS OUR REGION AS A STRONG COLD FRONT APPROACHES FROM THE WEST BY LATE TUESDAY AND WEDNESDAY. THIS FRONT WILL PRODUCE HEAVY RAINFALL AND A FEW STRONG THUNDERSTORMS AROUND TUESDAY NIGHT...THEN MUCH COLDER WEATHER WILL BE THE RULE THE REST OF THIS WEEK AS THE UPPER TROUGH MOVES INTO THE GREAT LAKES AND ARCTIC AIR RETURNS BACK ACROSS OUR REGION. A WEAK UPPER DISTURBANCE WILL MOVE ACROSS OUR REGION AROUND SATURDAY. SOME MODERATION OF TEMPERATURES WILL OCCUR TOWARDS DAY 7 AS THE UPPER TROUGH CONTINUES ON TO THE EAST. && .NEAR TERM /TODAY/... ISSUED AT 345 AM EST SUN JAN 28 2013 A VERY MILD SOUTHWEST FLOW IS ACROSS OUR REGION ALONG WITH SCATTERED LIGHT SHOWERS MAINLY THE RESULT OF WARM ADVECTION. SHOWERS HAVE DIMINISHED SOME OVERNIGHT. HOWEVER RAPID REFRESH SHOWS A TEMPORARY INCREASE IN SHOWERS THIS MORNING...SO WILL GO WITH LIKELY POPS THIS MORNING AND CHANCE POPS THIS AFTERNOON. TEMPERATURES WILL CONTINUE A SLOW RISE DURING THE DAY AND IN MOST CASES A MOS BLEND SEEMS REASONABLE. THERE IS SOME CONCERN FOR FOG ACROSS OUR NORTH AS DEWPOINTS INCREASES AND BECAUSE THE GROUND IS STILL COLD. HOWEVER SO FAR...THE FOG HAS REMAINED TO OUR NORTH...SO WILL LEAVE IT OUT OF THE FORECAST FOR NOW. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 345 AM EST MON JAN 28 2013 MAIN FORECAST CHALLENGES WILL BE RAIN CHANCES NEXT FEW DAYS...ALONG WITH THREAT OF HEAVY RAINFALL TUESDAY NIGHT FOLLOWED BY MUCH COLDER TEMPERATURES WEDNESDAY. HIGH PRESSURE WILL BE ALONG THE SOUTHEAST COAST TONIGHT WHILE LOW PRESSURE WILL BE MOVING FROM THE CENTRAL PLAINS TO UPPER MIDWEST. MODELS GENERATE SOME QPF ACROSS OUR FAR NORTHWEST. WILL MENTION CHANCE POPS MOST AREAS WITH LIKELY POPS FAR NORTHWEST. A STRONG COLD FRONT OVER THE PLAINS WILL MOVE TO THE MID MISSISSIPPI VALLEY AND WESTERN GREAT LAKES BY LATE TUESDAY AND ACROSS OUR REGION LATE TUESDAY NIGHT. MODELS INDICATE A STRONG SOUTHWEST FLOW ACROSS OUR REGION. 850 MB INDICATES AN 80 KNOTS JET WILL BE ACROSS US TUESDAY NIGHT AND EVEN THOUGH CAPES ARE ONLY A COUPLE OF HUNDRED J/KG...THE STRONG JET AND COLD FRONT FRONT MAY BE ENOUGH FOR A SLIGHT RISK OF SEVERE ACROSS WESTERN SECTIONS TUESDAY NIGHT. IN ADDITION HPC INDICATES RAIN AMOUNTS UP TO 3 INCHES ARE POSSIBLE TUESDAY NIGHT AND ALL MODELS INDICATE VERY HEAVY RAINFALL AS THE COLD FRONT MOVES THROUGH. I HAVE DECIDED TO ISSUE A FLOOD WATCH TUESDAY NIGHT AND WEDNESDAY MORNING BECAUSE OF THE HEAVY RAIN THREAT. THERE IS SOME CONCERN WITH TIMING AS THE MODELS HAVE TRENDED A LITTLE SLOWER...ESPECIALLY NAM. TEMPERATURES WILL REMAIN VERY MILD UNTIL LATE TUESDAY NIGHT AND THEN TURN SHARPLY COLDER WEDNESDAY AFTER THE COLD FRONT MOVES THROUGH. PRECIPITATION WILL BE ENDING FROM THE WEST. BUT MODELS ARE A LITTLE SLOWER IN ENDING THAN IN PREVIOUS RUN. THERE MAY BE SOME LIGHT SNOW SHOWERS/FLURRIES AS PRECIPITATION ENDS. MOST MODELS INDICATE LIGHT PRECIP AMOUNTS ACROSS OUR EAST WEDNESDAY EVENING...SO WILL ADD LOW CHANCE OF SNOW SHOWERS THEN. && .LONG TERM /THURSDAY THROUGH MONDAY/... ISSUED AT 237 AM EST MON JAN 28 2013 FAIRLY UNEVENTFUL LONG TERM FORECAST THIS MORNING WITH SURFACE HIGH PRESSURE LIKELY THE CONTROLLING FACTOR THROUGH MOST OF THE PERIOD. WILL SEE A RETURN TO BELOW NORMAL TEMPERATURES THURSDAY AND FRIDAY...WITH TEMPERATURES MODERATING BACK TO NEAR CLIMATOLOGY AS BROAD TROUGHING WEAKENS AND LIFTS OUT OF THE GREAT LAKES AND FLOW BECOMES MORE ZONAL LATE IN THE PERIOD. ALLBLEND INITIALIZATION HANDLED THIS WELL AND FEW CHANGES WERE REQUIRED. DID REMOVE SLIGHT CHANCE POPS THURSDAY NIGHT AS FORECAST SOUNDINGS ARE VERY DRY...AND OLD EURO IS WEIGHTING THE INITIALIZATION RATHER THAN NEW EURO WHICH AGREES WITH GFS ON NO PRECIP ACROSS THE AREA. MORE MOISTURE AND UPPER SUPPORT AVAILABLE WITH DISTURBANCE SLIDING THROUGH THE BROADER TROUGH ON SATURDAY...AND ACCEPTED SLIGHT CHANCE TO LOW CHANCE POPS FOR SNOW THAT PERIOD. && .AVIATION /DISCUSSION FOR THE 28/09Z TAF UPDATE/... ISSUED AT 237 AM EST MON JAN 28 2013 SOME AMENDMENTS HAVE ALREADY BEEN REQUIRED FOR HUF/BMG WHERE CEILINGS HAVE IMPROVED AS WARM FRONT HAS WORKED ITS WAY NORTHWARD. LAF HAS COME UP A BIT AND IND IS TRYING TO DO THE SAME. WILL AMEND AS NECESSARY. OTHERWISE...SHORT TERM OF TAF IN GOOD SHAPE. MAY NEED TO IMPROVE CONDITIONS LATER TODAY WITH THE 12Z ISSUANCE. ISSUED AT 1135 PM EST SUN JAN 27 2013 THE MORE WIDESPREAD RAINFALL IS CURRENTLY MOVING OFF TO THE EAST OF THE TAF SITES. SHORT TERM MODEL DATA SUGGEST THE MAIN LIFT WILL DIMINISH TOWARDS 280900Z...SO EXPECTING MOST OF THE MORE ORGANIZED PRECIPITATION THE END BY THEN. WIDESPREAD IFR/LIFR CEILINGS SHOULD CONTINUE FOR SEVERAL MORE HOURS...BUT EXPECTING SOME IMPROVEMENT IN THE CEILINGS DURING THE PRE DAWN HOURS OF MONDAY AS A WARM FRONT LIFTS THROUGH. NOT REALLY SURE HOW MUCH CEILINGS WILL IMPROVE LATER TONIGHT. CEILINGS HAVE BEEN IMPROVING TO ABOVE 050 OVER SOUTHERN ILLINOIS OVER THE PAST COUPLE OF HOURS...SO IT IS POSSIBLE THAT CEILINGS MAY RISE THAT MUCH. PREFER TO KEEP CEILINGS IN THE MVFR CATEGORY FOR MONDAY MORNING GIVEN THE ADVECTION OF HIGHER DEWPOINTS OVER COLD/MOIST GROUND. SURFACE WINDS EXPECTED TO GRADUALLY VEER FROM 150-170 DEGREES TO ABOUT 180-200 DEGREES TOWARDS SUNRISE AS WARM FRONT MOVES THROUGH. POTENTIAL EXISTS FOR GUSTS 15-20 KTS THROUGH MIDDAY ON MONDAY. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....JN AVIATION...JAS/NIELD
Hazardous weather outlook, Jan 27, 9:47 PM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 947 PM EST SUN JAN 27 2013 INZ021-028>031-035>049-051>057-060>065-067>072-290300- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 947 PM EST SUN JAN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: RAIN WILL CONTINUE TO FALL AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN INDIANA TUESDAY EVENING AS A STRONG FRONT MOVES OUR WAY. RAIN AMOUNTS OF 1 TO 2 INCHES MAY PRODUCE SOME RISES ON CREEKS AND STREAMS. DISCUSSION: A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA LATE TUESDAY NIGHT AND MUCH COLDER AIR WILL BE THE RULE WEDNESDAY THROUGH SATURDAY AS ARCTIC AIR PUSHES BACK ACROSS OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS WESTERN PORTIONS OF CENTRAL INDIANA TUESDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 6:02 PM EST | Dense Fog Advisory | IND | Boone, Carroll, Clay, Clinton, Delaware, Fountain and 21 more | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.